MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-028
Medical Device Problem Code Poor Visibility (4072)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 01/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on 26 january 2023, a 28mm amplatzer septal occluder was selected for implant using a 10f amplatzer torqvue delivery sheath.It was noted during procedure that when removing the dilator and guidewire visibility of the delivery sheath was lost on the transesophageal echocardiogram (tee).However, fluoroscopy was used to obtain visibility.It was noted that the left atrial disc of the 28mm amplatzer septal occluder had been deployed, but there was still no visibility noted on the tee.It was noted at this point that the patient had began to develop a pericardial effusion.The decision was made to fully remove the 28mm amplatzer septal occluder and the 10f amplatzer torqvue delivery sheath and aborted the implant procedure.A pericardiocentesis was then performed to drain the patient's pericardial effusion.The patient was then emergently sent to surgery to address a wound sustained to the patient's roof of the left atrium.It was reported that the patient had been removed from extracorporeal circulation and was in stable condition at the time of report.There are no allegations of malfunction against either the occluder or the delivery sheath.
 
Additional Manufacturer Narrative
An event of pericardial effusion was reported.A returned device assessment could not be performed as the device was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met specifications.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 28mm amplatzer septal occluder was selected for implant using a 10f amplatzer torqvue delivery sheath.It was noted during procedure that when removing the dilator and guidewire visibility of the delivery sheath was lost on the transesophageal echocardiogram (tee).However, fluoroscopy was used to obtain visibility.It was noted that the left atrial disc of the 28mm amplatzer septal occluder had been deployed, but there was still no visibility noted on the tee.It was noted at this point that the patient had began to develop a pericardial effusion.The decision was made to fully remove the 28mm amplatzer septal occluder and the 10f amplatzer torqvue delivery sheath and aborted the implant procedure.A pericardiocentesis was then performed to drain the patient's pericardial effusion.The patient was then emergently sent to surgery to address a wound sustained to the patient's roof of the left atrium.It was reported that the patient had been removed from extracorporeal circulation and was in stable condition at the time of report.There are no allegations of malfunction against either the occluder or the delivery sheath.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16315888
Report Number2135147-2023-00423
Device Sequence Number7844191
Product Code MLV
UDI-Device Identifier05415067019325
UDI-Public05415067019325
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model Number9-ASD-028
Device Catalogue Number9-ASD-028
Device Lot Number7942563
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/26/2023
Supplement Date Received by Manufacturer04/27/2023
Initial Report FDA Received Date02/07/2023
Supplement Report FDA Received Date05/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown